My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

I’ve overcome everyday irrational fears after PTSD, but am scared to sleep. My doc recommends Elavil. Is it a good idea?

I work night shifts and have taken Ativan.
 

Answers From Experts & Organizations (1)

Psychology
Patricia A. Farrell, Ph.D., LLC
46 Answers
253 Helpful Votes
22 Followers
A.

If you would like some reassurance, please check out the Elavil in the PDR (Physicians Desk Reference) which you can find in any bookstore or at your local library in the reference section.

Elavil is a medication that has been around for a long time and has been very helpful for many people. It does have a few side effects and you might want to acquaint yourself with them. Please ask your doctor for some guidance regarding the side effects of this medication, which might include some changes in your diet.

Have you had any therapy to help with your insomnia? I know that you had changed your work schedule in order to work nights, but I am wondering if some therapy might be helpful.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

1 of 1 found this helpful
Read the Original Article: Post tramatic stress disorder